Alert archive / Mississippi / River Flood Warnings in 2025

River Flood Warning 38, NWS Mobile, AL

May 31, 2025George County, Greene County, Jackson County, Mississippi

NWS Mobile, AL issued this river flood warning at May 31, 2025, 9:32 AM CDT for George County, Greene County, Jackson County, Mississippi. It took effect at Jun 4, 2025, 1:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 31, 2025, 9:32 AM CDT (14:32 UTC)
In effect from
Jun 4, 2025, 1:00 AM CDT
Expired
Jun 1, 2025, 8:59 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Merrill (MRRM6).

Action stage
12.5 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

674 
WGUS44 KMOB 311432
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
932 AM CDT Sat May 31 2025

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Pascagoula At Merrill affecting George, Greene and Jackson 
  Counties.

For the Pascagoula River...including Merrill...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-059-011445-
/O.NEW.KMOB.FL.W.0038.250604T0600Z-250605T1200Z/
/MRRM6.1.ER.250604T0600Z.250604T0600Z.250605T0600Z.NO/
932 AM CDT Sat May 31 2025

...FLOOD WARNING IN EFFECT FROM LATE TUESDAY NIGHT TO THURSDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Pascagoula at Merrill.

* WHEN...From late Tuesday night to Thursday morning.

* IMPACTS...At 22.0 feet, Flood Stage. Water approaches homes in 
  west Merrill.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Saturday the stage was 19.4 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet early Wednesday morning. It will then fall below flood
    stage early Thursday morning.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
      3074 8868 3082 8879


$$

10
2 follow-up statements
961 
WGUS84 KMOB 010213
FLSMOB

Flood Statement
National Weather Service Mobile AL
913 PM CDT Sat May 31 2025

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pascagoula At Merrill affecting Jackson, Greene and George 
  Counties.

For the Pascagoula River...including Merrill...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/mob. Click on 
the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates occur.


&&

MSC039-041-059-020215-
/O.CON.KMOB.FL.W.0038.250604T0600Z-250605T1200Z/
/MRRM6.1.ER.250604T0600Z.250604T0600Z.250605T0600Z.NO/
913 PM CDT Sat May 31 2025

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TUESDAY NIGHT TO 
THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Pascagoula at Merrill.

* WHEN...From late Tuesday night to Thursday morning.

* IMPACTS...At 22.0 feet, Flood Stage. Water approaches homes in 
  west Merrill.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Saturday the stage was 20.1 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet early Wednesday morning. It will then fall below flood
    stage early Thursday morning.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
      3074 8868 3082 8879


$$
961 
WGUS84 KMOB 011359
FLSMOB

Flood Statement
National Weather Service Mobile AL
859 AM CDT Sun Jun 1 2025

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Pascagoula At Merrill affecting Jackson, Greene and George 
  Counties.

MSC039-041-059-011500-
/O.CAN.KMOB.FL.W.0038.250604T0600Z-250601T1359Z/
/MRRM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT Sun Jun 1 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Pascagoula At Merrill.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Sunday the stage was 20.5 feet.
  - Forecast...The river is expected to rise to a crest of 21.5
    feet early Tuesday morning, then steadily fall the remainder
    of the week.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
      3074 8868 3082 8879


$$

10

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 31, 6:05 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 31, 6:05 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
605 AM CDT Sat May 31 2025

...New Aviation...

.DISCUSSION...
Issued at 305 AM CDT Sat May 31 2025

An upper level shortwave over the Southeast moves off, with a weak
cold front south of the northern Gulf coast moving a bit further
south tonight through Saturday before stalling. This front will
provide the focus for convection developing over the Gulf through
Saturday over open Gulf waters before it washes out. A surface ridge
organizing over the northern Gulf coast late Sunday through Sunday
night will begin to bring moisture back to the Lower Mississippi
River and western portions of the Southeast, but not enough for
precipitation to return the forecast area.

The forecast area will see a cooling off today, with temperatures
topping out in the mid to upper 80s. Temperatures see a small uptick
for Sunday, topping out in the mid 80s to around 90. A mild night is
expected Saturday night, with good radiational cooling from the dry
airmass allowing temperatures to bottom out in the low 60s north of
I-10, mid 60s to near 70 south. The small increase in moisture
levels late Sunday through Sunday night will bring a small uptick in
low temperatures, with 60-65 expected north of I-10, 65 to 72 south
to the coast.

A Low Risk of Rip Currents is expected into Monday.
/16

An upper trof over the East Coast states into the eastern Gulf on
Monday moves off into the western Atlantic through Tuesday, with
an upper ridge meanwhile building over the eastern states. Another
upper trof over the western CONUS expands to encompass the
western and central states, then spreads into the eastern states
through Friday, with the upper ridge meanwhile dissipating. Yet
another upper trof, this one in the easterlies, advances to mainly
over the Florida peninsula by Tuesday, then continues slowly into
the eastern Gulf through Friday. Dry conditions are expected over
the forecast area Monday into Tuesday with the upper ridge
building into the region, then slight chance to chance pops
return by Wednesday as the upper ridge weakens and a southeasterly
surface flow steadily brings improving deep layer moisture into
the area. A surface low passing well off to the north brings a
trailing cold front to near the forecast area by Friday, and will
have chance pops on Thursday trending to chance to likely pops by
Friday. A low risk of rip currents is expected through Tuesday,
then a moderate risk follows for Wednesday. /29

&&

.AVIATION...
(12Z TAFS)
Issued at 605 AM CDT Sat May 31 2025

VFR conditions are expected through the period, although some
patchy fog is possible late tonight. Northwesterly winds 5-10
knots prevail today, then become light and variable by early this
evening. /29

&&

.MARINE...
Issued at 305 AM CDT Sat May 31 2025

Light to moderate offshore flow will become more variable through
the weekend. A surface ridge building west over the northern Gulf
Coast beginning early in the week will bring a return of onshore
flow to area waters by mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      85  64  86  66  88  68  89  71 /   0   0  10  10  10   0  10  10
Pensacola   85  69  86  69  87  72  87  75 /   0   0   0  10  10   0  10  10
Destin      86  70  87  72  88  74  89  76 /   0   0   0  10   0   0   0  10
Evergreen   85  60  87  62  91  64  93  67 /   0   0  10   0   0   0  10   0
Waynesboro  84  60  85  62  88  64  91  67 /   0   0  10  10  10   0  10   0
Camden      83  60  84  61  87  64  91  67 /   0   0  10   0   0   0   0   0
Crestview   87  60  88  63  91  65  93  68 /   0   0  10  10  10   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

River Flood Warnings in Mississippi, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.